Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 31, 2003, 1:34 AM CDT for Hickman County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2003, 1:34 AM CDT (06:34 UTC)
- Expired
- Jul 31, 2003, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 310635 FFWBNA TNC081-310930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 134 AM CDT THU JUL 31 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HICKMAN COUNTY IN TENNESSEE * UNTIL 430 AM CDT. * AT 1230 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF HICKMAN COUNTY. ADDITIONAL HEAVY RAINS...EXCPECTED THROUGH THE EARLY MORNING HOURS...WILL CREATE THE LIKELIHOOD FOR FLASH FLOODING. * CITIES AFFECTED THROUGH 430 AM CDT INCLUDE... CENTERVILLE A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3577 8767 3567 8757 3586 8738 3595 8746 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:00 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 30, 8:00 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT WED JUL 30 2003 OHX DOPPLER SHOWING SCATTERED CONVECTION ACROSS THE MID STATE THIS EVENING. ANOTHER SHORT WAVE WORKS ACROSS THE AREA LATER TONIGHT. EXPECT TO SEE SOME CONVECTION OVERNIGHT AS UPPER TROF WORKS THIS WAY. WILL UPDATE AND TWEAK POPS DOWN A LITTLE OVER THE NORTH. REMAINDER OF CWA LOOKS OK. UPDATE OUT SHORTLY. .BNA...NONE. BOYD 01
Hazardous weather outlook, Jul 30, 5:30 AM CDT, 20 hours 4 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-311030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:30 AM CDT | Flash Flood Warning | OHX | Humphreys | 3 hr |
| Jul 31, 8:37 AM CDT | Flash Flood Warning | OHX | Clay, Pickett | 113 min |
| Jul 31, 10:02 AM CDT | Flash Flood Warning | OHX | Overton | 118 min |
| Jul 31, 10:25 AM CDT | Flash Flood Warning | OHX | Pickett | 95 min |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.